Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2025, 3:23 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2025, 3:23 PM MST (22:23 UTC)
- Expired
- Aug 23, 2025, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689
WGUS55 KVEF 232223
FFWVEF
AZC015-240130-
/O.NEW.KVEF.FF.W.0043.250823T2223Z-250824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
323 PM PDT Sat Aug 23 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 630 PM MST.
* At 323 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Dw Ranch Road, Hualapai Mountain Park, Wild Cow
Campground, Blake Ranch Road, New Kingman-Butler and Hualapai Peak.
This includes Interstate 40 in Arizona between mile markers 53 and
67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3506 11404 3518 11406 3529 11406 3533 11403
3531 11382 3524 11378 3520 11378 3515 11378
3507 11378 3502 11384 3501 11392
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
870
WGUS75 KVEF 232352
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
452 PM PDT Sat Aug 23 2025
AZC015-240130-
/O.CON.KVEF.FF.W.0043.000000T0000Z-250824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
452 PM MST Sat Aug 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 452 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 1.5 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Dw Ranch Road, Hualapai Mountain Park, Wild Cow
Campground, Blake Ranch Road, New Kingman-Butler and Hualapai Peak.
This includes Interstate 40 in Arizona between mile markers 53 and
67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3506 11404 3518 11406 3529 11406 3533 11403
3531 11382 3524 11378 3520 11378 3515 11378
3507 11378 3502 11384 3501 11392
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW210
WGUS75 KVEF 240122
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
622 PM PDT Sat Aug 23 2025
AZC015-240132-
/O.EXP.KVEF.FF.W.0043.000000T0000Z-250824T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
622 PM MST Sat Aug 23 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST THIS EVENING FOR
CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3506 11404 3518 11406 3529 11406 3533 11403
3531 11382 3524 11378 3520 11378 3515 11378
3507 11378 3502 11384 3501 11392
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:17 PM MST, 2 hours 6 minutes earlier. Its key messages:
- * The Extreme Heat Warnings and Heat Advisories will continue through this evening with temperatures cooling as we head into next week. * Showers and thunderstorms capable of producing strong outflow winds and flash flooding will be possible this afternoon, with the highest risk for thunderstorms and impacts in Inyo County through the Southern Great Basin. * Another round of showers and thunderstorms are possible Sunday afternoon, but low confidence in where the highest chances for precipitation and impacts will exist. * Chances for showers and thunderstorms will continue into next week before drying out the end of the work week.
Area forecast discussion, Aug 23, 1:17 PM MST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 117 PM PDT Sat Aug 23 2025 .KEY MESSAGES... * The Extreme Heat Warnings and Heat Advisories will continue through this evening with temperatures cooling as we head into next week. * Showers and thunderstorms capable of producing strong outflow winds and flash flooding will be possible this afternoon, with the highest risk for thunderstorms and impacts in Inyo County through the Southern Great Basin. * Another round of showers and thunderstorms are possible Sunday afternoon, but low confidence in where the highest chances for precipitation and impacts will exist. * Chances for showers and thunderstorms will continue into next week before drying out the end of the work week. && .DISCUSSION... The Extreme Heat Warnings and Heat Advisories look good to remain in effect through later this evening as tonight's overnight low's will be cooler than last night and Sunday will be cooler than the past few days. Temperatures will continue to cool as we head into next week, dropping below normal beginning Monday and Tuesday. Once they return, these cooler than normal temperatures will continue through the end of the week. Through the morning hours, satellite imagery shows mostly sunny skies through the Western Mojave Desert into Inyo and Esmeralda counties, which has allowed for some destabilization. Showers and thunderstorms have started to initiate. This area should be the focus for thunderstorms and impacts this afternoon, with the highest chances in the Sierra and Owens Valley as a weak disturbances moves north through the mean upper level flow. Further east in Mohave County and much of Southern Nevada, scattered showers and abundant cloud cover persisted through the morning in response to a decaying MCV moving into Lincoln County. With widespread clouds cover, instability has been limited which is hindered thunderstorm development. Much like yesterday, these clouds and ongoing activity in Southern Nevada and Mohave County will limit afternoon thunderstorm development. If clouds are able to clear some in this area, showers and thunderstorms could develop late this afternoon and evening, which some hi-res models do show. Strong outflow winds, moderate-to-heavy rain, flash flooding, and frequent lightning will be possible with any storms that develop this afternoon. If thunderstorms can develop in Mohave County later today, outflow winds from distant storms will have the potential to impact area lakes, resulting in choppy waves and hazardous boating conditions. After precipitation wanes tonight, chances for showers and thunderstorms return Sunday afternoon. With no obvious synoptic forcing, Sunday's convection will favor the terrain then rely heavily on mesoscale features that develops from each day's overall storm activity. The highest chances for thunderstorms Sunday will again be in Inyo County through the Southern Great Basin where the least amount of morning cloud cover is currently expected, however that could change as this afternoon unfolds and lays the groundwork for tomorrow's overall setup. PWATs of 0.75-1.50 inch will be in place across the region which would bring a risk for heavy rain and flash flooding (especially where training or slow moving storms develop). In addition to heavy rain- strong gusty winds and lightning are possible with any thunderstorms Sunday. Storm chances continue into next week as moisture lingers across the region. Monday should be largely like the past few days where the highest risk for thunderstorms will depend on how the previous day unfolded. Hazards will remain the same the first half of next week with strong outflow winds, heavy rain, flash flooding, and frequent lightning possible with any storms that develop. With a shortwave potentially moving through the region Tuesday and/or Wednesday, more widespread and/or higher impact precipitation is possible if moisture and forcing are able to overlap. Ensembles show a variety of solutions with the incoming shortwave and how precipitation will develop, thus there remains a lot of uncertain with next week's forecast. Will continue to monitor precipitation chances and potential impacts next week. After Wednesday, models show drier air filtering into the region as the flow turns southwest, which should end our active pattern the second half of next week. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Lots of debris clouds continue to pass through the area this morning, which will inhibit heating and likely delay the threat of thunderstorms through early afternoon. Storms could still develop over the mountains early this afternoon, but the better chances for anything to affect the terminal should hold off until late afternoon (if it occurs at all). The main concern with any nearby storms will be erratic gusty winds, with a lower (but not zero) chance of brief heavy rain and lower ceilings. A few light showers could persist into the night. Storms are expected to develop on the mountains again around midday Sunday. Much lower confidence in the temperature forecast due to the cloud cover. The best chances for exceeding 100F will come between 18Z and 04Z. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Main area of convection this morning remains over western Inyo County along the 395 corridor and along the Sierra Crest. Storms this morning have been increasing in coverage and it's likely that development will continue through the afternoon. Some heavy rain, gusty outflow winds, and frequent lightning will be a concern. Other areas of Inyo County will also see areas of scattered thunderstorms through the afternoon. For the remainder of the area, still seeing some debris clouds over the area which will inhibit development for a little while, but by the afternoon we should see areas of isolated to scattered thunderstorms over most areas. The main threats with storms will be erratic gusty winds, locally heavy rain, and low ceilings with terrain obscuration. The threat of afternoon showers and thunderstorms will continue across the region each day through at least Tuesday. However, Tuesday and Wednesday have been consistently showing the potential to be the most impactful days of next week in terms of weather. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION... AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:31 PM MST | Dust Storm Warning | VEF | Mohave | 59 min |
| Aug 23, 3:39 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
| Aug 23, 4:25 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.